Alert archive / Louisiana / Tornado Warnings in 2007

Tornado Warning 23, NWS New Orleans, LA

June 19, 2007Assumption Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Jun 19, 2007, 7:19 PM CDT for Assumption Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 7:19 PM CDT (00:19 UTC)
Expired
Jun 19, 2007, 7:45 PM CDT
In force
26 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Assumption Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-216 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 200020
TORLIX
LAC007-200045-
/O.NEW.KLIX.TO.W.0023.070620T0019Z-070620T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
719 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NAPOLEONVILLE...

* UNTIL 745 PM CDT

* AT 715 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR  
  CARVILLE AT AROUND 7 PM...OR ABOUT 7 MILES SOUTHWEST OF
  DONALDSONVILLE...MOVING SOUTH AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  PAINCOURTVILLE BY 725 PM CDT...
  NAPOLEONVILLE BY 730 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEAST LOUISIANA.

LAT...LON 2973 9109 2982 9109 2985 9116 2991 9121
      3002 9121 3008 9108 3006 9099 2975 9099
      2972 9100 2972 9110

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:06 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 19, 3:06 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT TUE JUN 19 2007

.SHORT TERM...

A STRONG UPPER LEVEL TROUGH AND ATTENDANT COLD FRONT WILL CONTINUE
TO DIVE SOUTHWARD ACROSS LOUISIANA AND MISSISSIPPI THIS AFTERNOON
INTO THIS EVENING. A BAND OF STRONG CONVECTION HAS DEVELOPED ALONG
THIS TROUGH AXIS...AND WILL PUSH THROUGH THE AREA LATE THIS
AFTERNOON INTO THIS EVENING. HAVE DECIDED TO KEEP CHANCE POPS IN
FOR TONIGHT AS A RESULT. IN THE WAKE OF THIS TROUGH...AND SURFACE
BASED COLD FRONT...STRONG NEGATIVE VORTICITY AND DRY AIR ADVECTION
SHOULD DEVELOP TOMORROW AFTERNOON INTO TOMORROW NIGHT. THE DRY AIR
ADVECTION WILL BE MOST NOTICEABLE IN THE MIDDLE AND UPPER LEVELS
TOMORROW...WHICH WILL HELP TO INHIBIT MOST CONVECTION OVER
NORTHERN AND EASTERN ZONES. HOWEVER...IT APPEARS THAT THE FRONT
WILL STALL OFFSHORE AND EXTEND NORTHWESTWARD INTO SOUTHWEST
LOUISIANA. WITH THIS BOUNDARY NEAR SOUTHERN AND EASTERN
ZONES...THERE WILL BE A HIGHER PROBABILITY OF PRECIPITATION OVER
THIS AREA. HAVE DECIDED TO KEEP CHANCE POPS IN FOR COASTAL
LOUISIANA AND AREAS ALONG THE ATCHAFALAYA BASIN. TEMPERATURES
WILL BE NEAR NORMAL THROUGH TOMORROW.

GOING INTO THURSDAY...A VERY DRY AIRMASS WILL TAKE HOLD OF THE
REGION...AS AN UPPER LEVEL RIDGE BUILDS AND STRONG SUBSIDENCE
DEVELOPS. PRECIPITABLE WATER VALUES ON THE NAM AND GFS MODEL
SOUNDINGS DIP TO AROUND AN INCH THURSDAY INTO THURSDAY NIGHT. AS A
RESULT...HAVE KEPT A DRY FORECAST FOR THIS TIME PERIOD. A STRONG
OFFSHORE FLOW...AND A WEAK DOWNSLOPE COMPONENT WILL ALLOW
TEMPERATURES TO CLIMB ABOVE NORMAL...WITH HIGHS REACHING INTO THE
MIDDLE 90S.

.LONG TERM...

STRONG UPPER LEVEL RIDGING WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN FAIRLY LOW HUMIDITIES...WARM
TEMPERATURES...AND LOW CHANCES OF PRECIPITATION. HOWEVER...HAVE
DECIDED TO THROW IN A SLIGHT CHANCE OF CONVECTION DURING THE
AFTERNOON HOURS FRIDAY THROUGH SUNDAY. THIS IS DUE TO SEVERAL
FACTORS...INCLUDING CLIMATOLOGY FOR THIS TIME OF YEAR.
HOWEVER...THE MAIN FACTOR IN INCLUDING THE CHANCE FOR AFTERNOON
CONVECTION IS THE DEEP NORTHERLY FLOW EXPECTED IN THE UPPER
LEVELS. SEVERAL WEAK UPPER LEVEL VORTICITY MAXIMAS WRAPPING AROUND
THE RIDGE OVER THE SOUTHERN PLAINS MAY SUPPLY JUST ENOUGH UPPER
LEVEL OMEGA TO GET AN ISOLATED THUNDERSTORM TO DEVELOP. THE MOST
LIKELY AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG ANY PRE-
EXISTING THERMAL BOUNDARIES...SUCH AS A LAKE BREEZE. ANY ACTIVITY
WILL FIRST HAVE TO BE DIURNALLY INDUCED BY REACHING THE CONVECTIVE
TEMPERATURE...AS SOME CAPPING IN THE MID-LEVELS IS EXPECTED EACH
DAY. HOWEVER...DUE TO STRONG SOLAR INSOLATION...AND SLIGHTLY DRIER
AIRMASS OVERALL...THIS IS HIGHLY POSSIBLE. IN FACT...TEMPERATURES
SHOULD CONTINUE TO RUN ABOVE NORMAL DURING THE DAY...WITH HIGHS
CLIMBING INTO THE MIDDLE TO UPPER 90S.

GOING INTO EARLY NEXT WEEK...THE PATTERN WILL CHANGE ONCE MORE. A
STRONG UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN PLAINS AND
GREAT LAKES MONDAY INTO TUESDAY. AT THE SAME TIME...THE UPPER
LEVEL RIDGE WILL SHIFT EASTWARD...ALLOWING FOR A DEEP SOUTHERLY
FLOW TO DEVELOP ACROSS THE REGION. AN INVERTED TROUGH MOVING
THROUGH THE EASTERLIES WILL SLIDE INTO THE GULF OF MEXICO MONDAY
NIGHT INTO TUESDAY...ALLOWING A DEEP PLUME OF TROPICAL MOISTURE TO
OVERSPREAD THE CWA TUESDAY INTO WEDNESDAY. AS THIS TROPICAL
MOISTURE INTERACTS WITH THE DESCENDING FRONT AND TROUGH
AXIS...CONVECTIVE DEVELOPMENT IS EXPECTED. AS A RESULT...HAVE AT
LEAST CHANCE POPS IN FOR THE MIDDLE OF NEXT WEEK. TEMPERATURES
WILL COOL BACK TO NEAR NORMAL EARLY NEXT WEEK AS ADDITIONAL CLOUD
COVER...RAINFALL...AND HUMIDITY BUILD BACK IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  94  66  95 /  30  20  10  10
BTR  73  93  69  97 /  30  30  10  10
MSY  75  92  73  93 /  30  30  10  10
GPT  74  94  68  95 /  30  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Jun 19, 3:17 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 PM CDT TUE JUN 19 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
317 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT PULLING SOUTHWARD TOWARD LOUISIANA AND MISSISSIPPI THIS
AFTERNOON...COMBINED WITH AN AREA OF LOW PRESSURE IN THE UPPER
LEVELS WILL ALLOW FOR THUNDERSTORM DEVELOPMENT ACROSS THE REGION
THIS AFTERNOON INTO THIS EVENING.  A FEW OF THESE THUNDERSTORMS
COULD BE STRONG TO LOCALLY SEVERE FROM MID-AFTERNOON INTO THE EARLY
EVENING HOURS. THE STRONGEST THUNDERSTORMS COULD PRODUCE GUSTY WINDS
OF 60 TO 70 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.  IN FACT...RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL
BE POSSIBLE WITH THE STRONGEST ACTIVITY.  SOME PONDING OF WATER ON
ROADS AND IN LOW LYING AREAS CAN BE EXPECTED WITH THIS HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS EACH DAY.  A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. PLEASE NOTIFY THE
NATIONAL WEATHER SERVICE OF ANY HAZARDOUS WEATHER.

32

In the hours before

Special weather statement, Jun 19, 2:08 PM CDT, 5 hours 11 minutes before
LAZ037>039-MSZ069-070-192000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT TUE JUN 19 2007

...THUNDERSTORM WITH FREQUENT LIGHTNING AND STRONG GUSTY WINDS
MOVING INTO THE AREA...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH FREQUENT TO CONTINUOUS LIGHTNING AND STRONG GUSTY
WINDS OF 35 TO 45 MPH NEAR THE MISSISSIPPI AND LOUISIANA STATE
LINE...ABOUT 4 MILES EAST OF GILLSBERG...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
OSYKA AT 230 PM.
MOUNT HERMAN AT 300 PM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 19, 3:09 PM CDT, 4 hours 10 minutes before
MSZ068>071-192100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT TUE JUN 19 2007

...LINE OF THUNDERSTORMS WITH STRONG DAMAGING WINDS MOVING TOWARDS
THE  AREA...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS WITH STRONG DAMAGING WINDS
AND FREQUENT LIGHTNING...ALONG A LINE EXTENDING FROM NEAR PRENTISS
TO BROOKHAVEN TO 15 MILES NORTHWEST OF BROOKHAVEN...MOVING SOUTH AT
35 MPH.

STRONG TO SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM AT 345 PM.
TYLERTOWN AND SUMMIT AT 400 PM.

A LINE OF STRENGTHENING THUNDERSTORMS FROM NEAR NATCHEZ TO NEAR BUDE
WILL ALSO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE AS THEY MOVE
INTO WILKINSON...AMITE AND PIKE COUNTIES AFTER 330 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORMS. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH
OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 19, 4:28 PM CDT, 2 hours 51 minutes before
LAZ037>040-050-MSZ069>071-080>082-192230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT TUE JUN 19 2007

...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN MOVING INTO
THE AREA...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINES AND CLUSTERS OF THUNDERSTORMS WITH STRONG GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL ALONG A LINE
EXTENDING FROM CLINTON TO AMITE TO LUCEDALE.....MOVING SOUTH AT 15
MPH.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT AREAS IN AND
NEAR...

MONTPELIER...ENON...SUN...INDEPENDENCE...TICKFAW...BUSH...
VANCLEAVE...GULFPORT...BILOXI...PASCAGOULA...AND HAMMOND THROUGH 530
PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 19, 4:34 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     4 W POPLARVILLE         30.84N 89.60W
06/19/2007                   PEARL RIVER        MS   EMERGENCY MNGR

            TREES DOWN IN VARIOUS LOCATIONS ACROSS NORTHERN PART OF
            THE COUNTY.

&&

RRICKS
Local storm report, Jun 19, 6:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 W BILOXI              30.42N 88.95W
06/19/2007                   HARRISON           MS   EMERGENCY MNGR

            TREES DOWN ON SEVERAL CARS ALONG COWAN ROAD.

0454 PM     FUNNEL CLOUD     SAUCIER                 30.64N 89.14W
06/19/2007                   HARRISON           MS   BROADCAST MEDIA

            SEVERAL PUBLIC REPORTS OF A FUNNEL CLOUD SIGHTED BUT
            NEVER TOUCHED DOWN. NEAR WEST WORTHAM AND SHAW ROAD.

0457 PM     TSTM WND DMG     LYMAN                   30.50N 89.13W
06/19/2007                   HARRISON           MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN AT HWY 53 AND 49. PEA SIZED
            HAIL ALSO REPORTED AT 500 PM.

0505 PM     TSTM WND GST     ST. MARTIN              30.44N 88.87W
06/19/2007  M63.00 MPH       HARRISON           MS   PUBLIC

            NUMEROUS TREES DOWN INCLUDING 1 ON HOME. REPORTED BY A
            UNIVERSITY OF SOUTH ALABAMA MET STUDENT.

&&

RRICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:09 PM CDTSpecial Marine WarningLIX2 hr

Nearby

Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.